Article Text

PDF

Sulphasalazine induced lung disease
  1. G. R. Jones,
  2. D. N. S. Malone
  1. Department of Respiratory Diseases, City Hospital, Edinburgh

    Abstract

    Sulphasalazine is a drug which is widely used in the treatment of ulcerative colitis. Although a high incidence of side effects has been reported, pulmonary complications of treatment have not been described previously. The clinical, haematological, and radiological abnormalities which occurred in one patient two months after sulphasalazine was started are described. Withdrawal of treatment was followed by recovery; reintroduction of the drug caused a relapse associated with eosinophilia and impaired pulmonary function.

    We suggest that the possibility of drug-induced lung disease should be considered in any patient who develops symptoms or radiographic evidence of pulmonary disease while receiving treatment with sulphasalazine.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.